LAMOTRIGINE INDUCED DRESS SYNDROME

  • Saurab Agarwal Post graduate , Department of Pharmacology, Kasturba Medical college , Manipal university , Manipal.
  • Balaji Ommurugan Post graduate , Department of Pharmacology, Kasturba Medical college , Manipal university , Manipal.
  • Amita Priya Post graduate , Department of Pharmacology, Kasturba Medical college , Manipal university , Manipal.
  • Mohan Amberkar Associate professor , Department of Pharmacology, Kasturba Medical college , Manipal university , Manipal.
  • Meena Kumari Kamalkishore ASSOCIATE PROFESSOR , Department of Internal medicine, Kasturba Medical college , Manipal university , Manipal.

Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome, is a type of hypersensitivity reaction, mainly due to anti-epileptic drugs. Lamotrigine is a newer broad spectrum antiepileptic that can be used in both children and adults. Lamotrigine induced DRESS syndrome is a rare case with incidence of 1/1000 to 1/10000. This syndrome manifests as rash, fever, tender lymphadenopathies, hepatitis, and eosinophilia. This case highlights the need for early diagnosis and treatment of such a rare and life threatening event because early detection of the condition leads to early recovery of the patient. Further re-exposure to the drug should be avoided.

 

 

Keywords: LIVER TOXICITY, SKIN RASH, EIOSINOPHILIA, ADVERSE DRUG REACTION

References

1. Fiszenson-Albala F, Auzerie V, Mahe E, Farinotti R, Durand-Stocco C, Crickx B, et al. A 6-month prospective survey of cutaneous drug reactions in a hospital setting. Br J Dermatol 2003;149(1):1018-22.
2. Silverman AK, Fairley J, Wong RC. Cutaneous and immunologic reactions to phenytoin. J Am Acad Dermatol 1988;18:721-41.
3. Naveen KN, Ravindra MS, Pai VV, Rai V, Athanikar SB, Girish M. Lamotrigine induced DRESS syndrome. Indian J Pharmacol 2012;44(6):798-800.
4. Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30(2):239-45.
5. Hartwig SC, Siegel J, Schneider PJ Preventability and severity assessment in reporting adverse drug reactions. Am J Hosp Pharm 1992;49(9):2229-32.
6. Schumock GT, Thornton JP. Focusing on the preventability of adverse drug reactions. Hosp Pharm 1992;27(6):538.
Statistics
159 Views | 216 Downloads
Citatons
How to Cite
Agarwal, S., B. Ommurugan, A. Priya, M. Amberkar, and M. K. Kamalkishore. “LAMOTRIGINE INDUCED DRESS SYNDROME”. Asian Journal of Pharmaceutical and Clinical Research, Vol. 10, no. 9, Sept. 2017, pp. 3-4, doi:10.22159/ajpcr.2017.v10i9.18876.
Section
Case Study(s)

Most read articles by the same author(s)

1 2 > >>